Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 17, 2014, 05:47:12 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 619957
  • Total Topics: 46707
  • Online Today: 209
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 2
Guests: 140
Total: 142

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Sustiva/Combivir to Atripla - anyone else?  (Read 1536 times)

0 Members and 1 Guest are viewing this topic.

Offline NECMHGUY

  • Member
  • Posts: 9
Sustiva/Combivir to Atripla - anyone else?
« on: June 30, 2007, 03:35:24 PM »
So after a year and a half on Combivir and Sustiva, I have really had it with the nausea.  The dreams and nausea have really been my only side effects.  My viral load has been undetectable for over a year, and my CD4 count keeps going up, so the drugs are working.  I take Zofran to battle the nausea and it works most of the time.  I have lost thirty pounds since January though, without trying.  I am assuming that my nausea has caused me to eat less without even noticing.  Kidney and liver functions are fine too.

I visited my doctor last week, and he will take me off the Combivir and Sustiva, switching me to Atripla only.  I am off work this week on vacation and I'm expecting new meds by Friday or Saturday.  I am SO afraid of the unknown...how will it make me feel.  I need to be alert and on top of my mental game at work.  With the current nausea, I am a mess before 10:00am every day, then it gets better.

Has anyone else out there been down this same path, and if so, how did if affect you?  I know everyone reacts differently, but I need some assurance these days.  I only get scared when I read all these posts.

Offline allanq

  • Member
  • Posts: 687
  • still life with pills
Re: Sustiva/Combivir to Atripla - anyone else?
« Reply #1 on: July 01, 2007, 02:09:16 AM »
I experienced severe nausea when I was taking AZT, to the point where I was throwing up several times a day, and just the smell of food would make me nauseous. The nausea stopped when I got off the AZT.

I think the switch from Sustiva/Combivir to Atripla will probably stop the nausea for you. Atripla consists of Sustiva + Viread + Emtriva. Combivir consists of AZT + Epivir. I've taken Viread and did not have any problems with nausea.

Good luck, and let us know how things go after the switch.

Allan

Top (Breakfast): Prezista, Norvir, Isentress, Zoloft (2), Glyburide (2), Aspirin
Bottom right (Dinner): Prezista, Norvir, Isentress
Bottom left (Bedtime): Sustiva, Trazodone (2), Lipitor, Septra
Center: Alprazolam (Xanax)
Not shown: various vitamins & supplements

Offline NECMHGUY

  • Member
  • Posts: 9
Re: Sustiva/Combivir to Atripla - anyone else?
« Reply #2 on: July 03, 2007, 06:15:14 PM »
Thanks Allan.  My Atripla hasn't arrived yet, but I can't wait to switch.  I'll let you know how it goes.

Offline NECMHGUY

  • Member
  • Posts: 9
Re: Sustiva/Combivir to Atripla - anyone else?
« Reply #3 on: August 11, 2007, 11:58:30 PM »
It's been over a month now and the Atripla seems to be a better choice for me.  I have not had any blood work since making the switch, but my nausea has mostly subsided.  Instead of every day, it's now maybe two times a week.  I feel a bit more energetic too, although my dreams are still very intense and I have trouble getting to sleep and getting up in the morning for work.  It's still better than feeling like I am going to vomit all the time.

My body shape has changed a little and I have lost weight, but that has been since January or so (was on Combivir and Sustiva since March 06).  Legs and arms are a little thinner, but my ass has completely disappeared.  Nothing I can notice in my face or anything.

So far, so good...I hope I will be good for a while now.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.